i have GAD with panic attacks. i was on klonopin .25 mg 2x day for 5 months. a couple of weeks ago i started to feel the anxiety and panic again so i increased my dosage to .5 mg 2 day. today is day 12. if some dont know, klonopin takes 2 weeks to reach a steady state, so im pretty close to it. my problem is that i have very bad sleep patterns since i've increased my dosage. i go to bed around 11 pm wake up at 3 am 6 am then 7 am. im constantly tossing and turning and feel like im always in a light sleep. i've also become very moody and snappy. i dont feel motivated to do anything or talk to anyone. klonopin can cause slight depression so im worried that im depressed but then again could it also be from lack of sleep? klonopin caused me some sleep disturbance when i first started taking it months ago but it didnt last long and i was moody or lazy or anything. please help me as to what you think is going on! thanks! -km
Hi. I may be way off base with this, because I don't know the longevity or severity of your anxiety. But is there any chance your anxiety is either caused or exacerbated by a sleep disorder? It is not unusual for people with sleep disorders to exhibit symptoms of anxiety and depression. You may benefit from having a sleep study just to be sure. Please note I am not suggesting stopping your meds unless guided by your doctor. I am only suggesting that every possible cause be ruled out before resigning yourself to a lifetime of meds, or at least meds at a higher dose.
For some reason your not hitting your deep sleep, and if I remeber right I think I read a while back that a study was done with those who take Klonopin and some never reached REM sleep. Just wanted to give you that info.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.